Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 277, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 7, 2008, 8:59 PM CDT for Frontier County, Hayes County, Lincoln County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2008, 8:59 PM CDT (01:59 UTC)
- Expired
- Jul 7, 2008, 9:45 PM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Frontier County, NE, Hayes County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 150 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1190 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 080200
SVRLBF
NEC063-085-111-080245-
/O.NEW.KLBF.SV.W.0277.080708T0159Z-080708T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
859 PM CDT MON JUL 7 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
THIS INCLUDES THE CITY OF CURTIS...
HAYES COUNTY IN SOUTHWEST NEBRASKA...
THIS INCLUDES THE CITY OF HAYES CENTER...
SOUTHWESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 945 PM CDT
* AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HANSEN MEMORIAL RESERVE STATE
WILDLIFE MANAGEMENT AREA TO 15 MILES NORTHWEST OF HAYES CENTER...OR
ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF CURTIS TO 15 MILES
NORTHWEST OF HAYES CENTER...AND MOVING SOUTHEAST AT 26 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MAYWOOD AND 7 MILES SOUTHWEST OF MOOREFIELD BY 910 PM CDT...
HAYES CENTER STATE WILDLIFE MANAGEMENT AREA AND CURTIS BY 915 PM
CDT...
HAYES CENTER BY 925 PM CDT...
HAMLET BY 930 PM CDT...
STOCKVILLE BY 935 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4069 10133 4070 10129 4070 10125 4072 10124
4092 10066 4053 10018 4036 10133
TIME...MOT...LOC 0159Z 329DEG 23KT 4071 10056 4065 10119
$$
TAYLOR2 follow-up statements
000
WWUS53 KLBF 080218
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
918 PM CDT MON JUL 7 2008
NEC063-085-111-080245-
/O.CON.KLBF.SV.W.0277.000000T0000Z-080708T0245Z/
LINCOLN NE-HAYES NE-FRONTIER NE-
918 PM CDT MON JUL 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHERN FRONTIER...HAYES AND SOUTHWESTERN LINCOLN COUNTIES...
AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MOOREFIELD TO 11 MILES
SOUTHWEST OF HIGHWAY 25 MILE MARKER 50...OR ALONG A LINE EXTENDING
FROM 6 MILES EAST OF CURTIS TO 12 MILES WEST OF HAYES CENTER...MOVING
SOUTHEAST AT 26 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAY 83 MILE MARKER 40 AND HAYES CENTER BY 925 PM CDT...
STOCKVILLE BY 930 PM CDT...
HAMLET BY 940 PM CDT...
LAT...LON 4069 10133 4070 10129 4070 10125 4072 10124
4092 10066 4053 10018 4036 10133
TIME...MOT...LOC 0218Z 329DEG 23KT 4061 10037 4054 10122
$$
TAYLOR000
WWUS53 KLBF 080248
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
946 PM CDT MON JUL 7 2008
NEC063-085-111-080256-
/O.EXP.KLBF.SV.W.0277.000000T0000Z-080708T0245Z/
LINCOLN NE-HAYES NE-FRONTIER NE-
946 PM CDT MON JUL 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FRONTIER...HAYES AND
SOUTHWESTERN LINCOLN COUNTIES HAS EXPIRED...
ALTHOUGH HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS ARE POSSIBLE
ACROSS FRONTIER AND HAYES COUNTY OVER THE NEXT HOUR OR SO.
ADDITIONAL SEVERE WEATHER IS NOT AN IMMEDIATE THREAT.
LAT...LON 4069 10133 4070 10129 4070 10125 4072 10124
4092 10066 4053 10018 4036 10133
TIME...MOT...LOC 0218Z 329DEG 23KT 4061 10037 4054 10122
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:09 PM CDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jul 7, 3:09 PM CDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 309 PM CDT MON JUL 7 2008 .SYNOPSIS... A FRONTAL BOUNDARY IS LOCATED OVER THE CENTRAL PLAINS /SITUATED AT 19Z FROM KONL SOUTHWEST TO KIML/...WITH MARGINALLY STEEP MID LVL LAPSE RATES AND A MOIST BOUNDARY LAYER AIRMASS RESIDING ALONG THE FRONT. A THUNDERSTORM HAS FORMED ALONG THE BOUNDARY JUST NORTH OF KONL...WITH ADDITIONAL DEVELOPMENT POSSIBLE SOUTHWEST ALONG THE FRONT THROUGH THE LATE AFTERNOON...POSSIBLY AIDED BY THE APPROACH OF SEVERAL MID/UPR LVL WAVES ALIGNED FROM THE DAKOTAS SOUTHWEST INTO THE CENTRAL ROCKIES. THE FRONT IS FORECAST TO MOVE EAST AND SOUTH OF THE REGION AS THE UPPER WAVE CONTINUES PROGRESSING EAST...WITH SLIGHTLY COOLER AND LESS HUMID CONDITIONS SETTLING INTO THE CENTRAL HIGH PLAINS WITHIN THE POST FRONTAL AIRMASS. && .DISCUSSION... WEAK HIGH PRESSURE IS FCST TO SAG SOUTH INTO NORTH CENTRAL NEBRASKA BEHIND THE DEPARTING SFC FRONT THROUGH TUESDAY. THIS HIGH THEN DRIFTS EAST INTO TUESDAY NIGHT...WITH EAST/SOUTHEAST SFC WINDS DEVELOPING ACROSS MOST OF THE CWA. THIS PATTERN WILL FAVOR A CONTINUATION OF SLIGHTLY BELOW NORMAL HIGH TEMPERATURES ON TUESDAY. THE MID LVL AIRMASS REMAINS FAVORABLY COOL FOR THE DEVELOPMENT OF MODERATELY STEEP LAPSE RATES BY TUESDAY AFTERNOON. NAM AND GFS DEVELOP QPF OVER THE WESTERN HALF OF THE CWA AS A S/W TROUGH OVER THE DAKOTAS PASSES ACROSS THE PLAINS /STORMS MAY BE FOCUSED ALONG A SUBTLE SFC WAVE WHERE DESTABILIZATION AND LOW LVL CONVERGENCE BECOME MAXIMIZED/...THUS FOCUSED SHOWERS/THUNDERSTORMS MAINLY SOUTH OF A RUSHVILLE TO BROKEN BOW LINE WHERE FCST SOUNDINGS DEPICT THE BEST THERMODYNAMIC ENVIRONMENT SUPPORTIVE OF THUNDERSTORMS WILL EXIST. UPR TROUGHS CONSOLIDATE OVER THE GRT LAKES REGION ON WEDNESDAY...AND THEN EXIT EAST WHILE MID LVL HEIGHTS RISE SLIGHTLY OVER THE GREAT PLAINS. THE WEST/NORTHWEST UPR LVL FLOW APPEARS TO RESULT IN THE DEVELOPMENT OF A LEE TROUGH...WITH A TRANSITION TO SOUTHERLY LOW LVL FLOW ACROSS THE CWA BY WEDNESDAY AFTERNOON. TEMPERATURES RESPOND UPWARDS...TRENDING BACK TOWARD MORE NORMAL DAYTIME HIGHS. DURING WEDNESDAY NIGHT...850-700MB SOUTHWESTERLY FLOW STRENGTHENS ACROSS THE REGION AS A MIGRATORY DISTURBANCE MOVES ACROSS SOUTHERN MANITOBA/ONTARIO. THIS INCREASING LOW LVL FLOW FOCUSES WAA OVER OUR NORTHEASTERN COUNTIES...WHICH COINCIDES WITH THE ADVECTION OF AN EML EAST ACROSS NORTHERN NEBRASKA. THEREFORE INTRODUCED POPS OVER THE NORTHEASTERN QUARTER OF THE CWA. SFC LOW PRESSURE IS THEN FCST TO DEVELOP ON THURSDAY OVER THE NORTHERN HIGH PLAINS AHEAD OF A S/W TROUGH /WHICH IS CURRENTLY LOCATED OVER THE GULF OF ALASKA PER LATEST WV IMAGERY/. THIS WILL FAVOR STRENGTHENING SOUTHERLY FLOW ACROSS THE CENTRAL HIGH PLAINS AND WARMER DAYTIME HIGHS /LWR TO MID 90S/. AS THE UPR WAVE MOVES ACROSS THE NORTHERN PLAINS ON FRIDAY...THE SFC FRONT IS FCST TO ADVANCE SOUTHEAST TOWARD THE CWA...WITH SOUTH/SOUTHWESTERLY FLOW CONTINUING ACROSS THE REGION...FAVORING HOT TEMPERATURES ONCE AGAIN. MID LVL TEMPERATURES WILL BECOME VERY WARM...AND THIS FAVORS A STRONG CAP TO THUNDERSTORM DEVELOPMENT ALONG THE APPROACHING SFC FRONT FRIDAY AFTERNOON/NIGHT...THUS KEPT FCST DRY. THE ECMWF AND GFS ENSEMBLE MEAN ARE IN AGREEMENT WITH SLIDING THE SFC FRONT SLIGHTLY SOUTH AND EAST OF THE CWA ON SATURDAY...WITH EASTERLY COMPONENT TO THE SFC FLOW FAVORING MUCH COOLER DAYTIME HIGHS. MOIST UPSLOPE FLOW WILL RESIDE ACROSS THE CWA...AND LOW LVL WAA OCCURRING NORTH OF THE BOUNDARY OVER KANSAS COMBINED WITH STEEP MID LVL LAPSE RATES WARRANTS AN INTRODUCTION OF POPS FOR SATURDAY AFTERNOON. A LOW LVL JET THEN STRENGTHENS SATURDAY NIGHT...AND THIS WOULD POTENTIALLY FAVOR AN INCREASE IN THUNDERSTORM COVERAGE. PREVIOUS FCST HANDLES THIS WELL...SO ONLY MADE MINOR ADJUSTMENTS. THE CWA THEN BECOMES SANDWICHED BETWEEN AN AREA OF HIGH PRESSURE TO THE NORTH/NORTHEAST...AND LOW PRESSURE OVER THE SOUTHERN HIGH PLAINS. THIS ALLOWS MOIST UPSLOPE FLOW TO PERSIST INTO SUNDAY AFTERNOON ACROSS THE CWA. GIVEN THE PRESENCE OF THIS SYNOPTIC PATTERN...WILL CONTINUE POPS INTO SUNDAY AFTERNOON/NIGHT. && .AVIATION... VFR CONDITIONS EXPECTED THE NEXT 24 HOURS AT KVTN...AS COLD FRONT ALREADY PASSED THROUGH THE TERMINAL. SCATTERED THUNDERSTORMS EXPECTED TO FIRE ALONG/AHEAD OF THE COLD FRONT THIS EVENING...AND HAVE THE POTENTIAL TO MOVE ACROSS THE KLBF TERMINAL. ONLY A BROKEN LINE OF STORMS EXPECTED ALONG THE FRONT...THUS HAVE -SHRA WITH CB ATTACHED TO CLOUDS ATTM. WILL MONITOR HOW THE STORMS DEVELOP AND WILL AMEND TAF IF NEEDED ONCE CONFIDENCE IS HIGHER THAT TERMINAL AREA WILL SEE IMPACT OF STORMS. ANY STORMS WILL HAVE THE POTENTIAL TO REDUCE CONDITIONS TO MVFR WITH CIGS AND/OR VSBY. HEAVY RAIN MAY BRIEFLY REDUCE VSBY TO IFR CONDITIONS. ONCE FRONT PASSES THROUGH THE KLBF TERMINAL...CLEARING SKIES ARE EXPECTED. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && MASEK/GARNER
Hazardous weather outlook, Jul 7, 3:32 PM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 PM CDT MON JUL 7 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-082045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 332 PM CDT MON JUL 7 2008 /232 PM MDT MON JUL 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT THIS EVENING ALONG AND AHEAD OF A COLD FRONT MOVING ACROSS THE REGION. THE MAIN AREA OF CONCERN WILL BE TO THE EAST OF A LINE FROM AINSWORTH TO NORTH PLATTE. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ON TUESDAY AND WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING HOURS AS A SERIES OF WEAK WAVES MOVE ACROSS THE STATE. AT THIS TIME THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. AFTER A BRIEF BREAK IN THUNDERSTORM ACTIVITY...THE NEXT FRONTAL SYSTEM AND THUNDERSTORM CHANCES CAN BE EXPECTED OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...EAST OF A LINE FROM AINSWORTH TO NORTH PLATTE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Local storm report, Jul 7, 8:42 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
842 PM CDT MON JUL 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 11 NW WELLFLEET 40.87N 100.88W
07/07/2008 E0.88 INCH LINCOLN NE PUBLIC
&&
13The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:52 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 23 min |
| Jul 7, 8:21 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 39 min |
| Jul 7, 9:24 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 36 min |
| Jul 8, 5:44 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 46 min |
| Jul 8, 6:37 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.